Breast Cancer Community
spotting after chemo-induced menopause
About This Community:

This patient support community is for discussions relating to breast cancer, biopsy, genetics, chemotherapy, hormone therapy, lumps, lumpectomy, lymph node dissection, lymphedema, mammograms, mastectomy, radiation therapy, reconstruction, and self exams.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

spotting after chemo-induced menopause

Good morning,
I am 3 years removed from AC/Taxol. I have been on tamoxifen for 3 years. I recently (the last 5 days) began spotting  and am concerned b/c my bc was estrogen positive.
Should I worry?
Thanks
Related Discussions
5 Comments
Blank
587083_tn?1327123862
Hi,
Depending on your age and your"natural" history, chemotherapy may cause temporary or permanent menopause.Since it has been three years from your last Chemo treatment and you have been on tamoxifen, you should see a gynecologist to be certain that this is, in fact,menstrual bleeding or maybe a gynecological problem.
Best wishes..
Blank
Avatar_f_tn
Good morning Zouzi,
I am now 51. Was 47 at time of dx.
Not sure what you meant by natural history. I was regular b/f chemo but immed stopped having periods after my 1st chemo. the spotting is actually enough to warrant wearing a pantyliner. Its been going on for about 10 days now.
Thanks for your thoughts.
Blank
962875_tn?1314213636
Hi kap24,

If I understand correctly, that you have had NO periods for 3 years, since your chemo began, I would definitely recommend that you see your GYN.

It may just be hormone fluctuations, but one possible side effect of tamoxifen is uterine cacer, so it would pay to be safe...

One other thought: have you recently started on any of the many medications that can interact with tamoxifen, and reduce its effectiveness? That could also cause a homone fluctualtion (in the wrong direction).

Best wishes..
Blank
962875_tn?1314213636
p.s. Here is the link to a thread about tamoxifen interactions, in case you would like to review that topic.

http://www.medhelp.org/posts/Breast-Cancer/Tamoxifen-Interactions/show/1085509
Blank
Avatar_f_tn
Thanks for the link and the advice. I'll give my Gyn a call as I can't think of anything I've done which would interact w/ tamox.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Breast Cancer Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Breast Cancer Answerers
25201_tn?1255584436
Blank
japdip
587083_tn?1327123862
Blank
zouzi
Avatar_f_tn
Blank
ncmichigan
Willis, MI